Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 352, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2000, 12:13 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 20, 2000, 1:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Arkansas County, AR, Monroe County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:00 PM CDT | Thunderstorm Wind 50 E | Clarendon, AR | |
| Jul 20, 1:05 PM CDT | Thunderstorm Wind 50 E | De Witt, AR | |
| Jul 20, 1:20 PM CDT | Thunderstorm Wind 50 E | De Witt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 201714 SVRLIT ARC001-019-095-097-109-201830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1213 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EASTERN ARKANSAS CLARK COUNTY IN SOUTHWEST ARKANSAS ARKANSAS COUNTY IN SOUTHEAST ARKANSAS MONTGOMERY COUNTY IN WESTERN ARKANSAS PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 130 PM CDT * AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 2 MILES SOUTH OF JONESBORO TO 13 MILES SOUTHWEST OF MOUNT IDA...MOVING SOUTHEAST AT 20 MPH. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 AM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 AM CDT THU JUL 20 2000
INTERESTING WEATHER PATTERN SETTING UP FOR THE NEXT FEW DAYS.
THE LATEST SURFACE MAP HAS A QUASI-STATIONARY FRONT FROM JUST NORTH
OF KFSM THROUGH TO JUST NORTH OF KLIT TO NEAR KGWO. POOLING
DEWPOINTS OF NEAR 75 DEGREES ARE ACROSS MUCH MY CWFA. LATEST LOW
CLOUD/FOG SATELLITE LOOP SHOWS SOME CLOUDS COMING INTO NORTH CENTRAL
ARKANSAS. IR LOOP SHOWS AN MCS OVER KS...MOVING SOUTHEAST.IN THE
UPPER LEVELS...THERE IS THE PESKY UPPER LEVEL RIDGE OVER THE SOUTH
CENTRAL US WITH A TROUGH ACROSS THE EAST.
THE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS BECOMES MORE
AMPLIFIED THROUGH TIME WITH THE UPPER LEVEL HIGH BUILDING INTO THE
ROCKIES AND A CLOSED LOW MOVING ACROSS NEW ENGLAND. THIS PATTERN
WILL KEEP AR IN DANGEROUS NORTHWEST FLOW OVER THE NEXT FEW DAYS. I
USED A COMPOSITE OF THE ALL THREE SHORT RANGE MODELS FOR THE OVERALL
SYNOPTIC FEATURES. I REALLY DIDN/T FOLLOW THE TIMING ON THE MCS
CLOSELY WITH ANY MODELS...SINCE THEY DON/T HANDLE THEM WELL.
OVERALL...JUST A WET PATTERN.
AT THE SURFACE...THE FRONT SHOULD SINK A BIT FURTHER TO THE SOUTH
INTO SOUTHERN AR OR NORTHERN LA THE WEEKEND AND WILL CONTINUE TO BE
THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
PARAMETERS ARE COMING TOGETHER FOR TODAY...REF MKCSWODY1. I WILL
THEREFORE MENTION A FEW POSSIBLY SEVERE FOR TODAY AND TONIGHT.
IN TERMS OF PRECIPITATION...I WENT WITH HIGHER POPS FOR TODAY COMPARED
TO THE FWC/FAN AND THEN WENT PRETTY CLOSE TO THEM FORM THE REMAINDER
OF THE SHORT TERM PERIOD ACROSS THE NORTH. I CONTINUED THE TRENDS OF
GOING SLIGHTLY ABOVE THE FWC/FAN MOS NUMBERS ACROSS THE CENTRAL AND
THE SOUTH. OVERALL...HIGH CHANCE TO LIKELY FOR THE FIRST THREE
PERIODS ACROSS THE NORTH WITH LOWER CHANCES ACROSS THE SOUTH.
IN TERMS OF TEMPERATURES...I WENT AT OR SLIGHTLY ABOVE THE FWC/FAN
NUMBERS THROUGH THE PERIOD.
WITH THE WARMING OF THE LAST FWC MOS GUIDANCE AND EVEN THINKING THAT
AS MAYBE SLIGHTLY TOO COOL...I WILL EXPAND THE HEAT ADVISORY BACK
INTO MUCH OF THE CENTRAL THIRD OF ARKANSAS FOR TODAY. I WILL ALSO
EXTEND THE HEAT ADVISORY ACROSS THE SOUTH INTO FRIDAY. HEAT INDEX
VALUES SHOULD GENERALLY BE BETWEEN 105 AND 115 THIS AFTERNOON AND
BETWEEN 105 AND 110.
...EXTENDED...
NO CHANGES TO THE EXTENDED.
(49)
.LIT...HEAT ADVISORY TODAY FOR THE SOUTHERN TWO-THIRDS OF FA
ZONES 21>22-30>32-37>47-52>57-62>69
HEAT ADVISORY FRIDAY EXTREME SOUTH PART OF FA
ZONES 052-053-062>069
In the hours before
Special weather statement, Jul 20, 10:50 AM CDT, 1 hour 23 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>046-053>056-062- 201800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1050 AM CDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT. AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS COVERING THE NORTHWEST THIRD OF ARKANSAS. THE ATMOSPHERE AHEAD OF THIS AREA OF STORMS REMAINS VERY WARM...MOIST AND UNSTABLE. THUS...THERE IS THE THREAT OF SEVERE WEATHER ACROSS THE WATCH AREA INTO THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. PERSONS PLANNING TO BE OUT ON AREA LAKES AND RIVERS SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE READY TO HEAD TO SAFETY IF THUNDER IS HEARD OR LIGHTNING IS SEEN. LISTEN TO YOUR FAVORITE RADIO OR TELEVISION STATION...LOCAL CABLE PROVIDER OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK 44
Local storm report, Jul 20, 11:57 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 AM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 AM HARRISON ARPT AR 69 MPH TSTM GUST
07/20/00 BOONE
0930 AM HARRISON AR 80 MPH TSTM GUST
07/20/00 BOONE WINDS ESTIMATED AT 70 TO
80 MPH. LARGE LIMBS DOWN
ALL OVER THE AREA. POWER
OUT.
0930 AM LEAD HILL AR WIND DAMAGE
07/20/00 BOONE TREES AND POWER LINES
DOWN.
1033 AM 2 E MOUNTAIN HOME AR 1 INCH HAIL
07/20/00 BAXTER QUARTER SIZE HAIL COVERING
THE GROUND. 1.09 INCHES OF
RAIN IN 30 MINUTES IN
MOUNTAIN HOME.
1045 AM RUSSELLVILLE AR 60 MPH TSTM GUST
07/20/00 POPE
1120 AM BATESVILLE AR .75 INCH HAIL
07/20/00 INDEPENDENCE
1120 AM CONWAY AR WIND DAMAGE
07/20/00 FAULKNER POWER LINES DOWN.
1130 AM 2 NW MORGAN AR 60 MPH TSTM GUST
07/%20/00 PULASKI
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| Jul 19, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 30 min |
| Jul 19, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 40 min |
| Jul 20, 9:09 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| Jul 20, 9:29 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 61 min |
| Jul 20, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 54 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 58 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 58 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 59 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Searcy, Stone, Van Buren | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 56 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 56 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Stone, Van Buren | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 60 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 24 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 24 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 66 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 66 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 65 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 67 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 77 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 74 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 74 min |
| Jul 20, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 58 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 67 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.